Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 29, 2011, 3:27 PM MDT for Cascade County, Chouteau County, Montana. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2011, 3:27 PM MDT (21:27 UTC)
- Expired
- Jun 29, 2011, 4:01 PM MDT
- In force
- 34 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Cascade County, MT, Chouteau County, MT
The radar
The Great Falls radar (KTFX), 8 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:30 PM MDT | HAIL 0.25 | 4 Ese Stockett, MT | PEA SIZED HAIL AND WIND GUSTS TO NEAR 35 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -499 J/kg
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WUUS55 KTFX 292127 SVRTFX MTC013-015-292215- /O.NEW.KTFX.SV.W.0018.110629T2127Z-110629T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 327 PM MDT WED JUN 29 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASCADE COUNTY IN CENTRAL MONTANA... THIS INCLUDES THE CITIES OF...GREAT FALLS...CASCADE... WEST CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 415 PM MDT * AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CASCADE...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BLACK EAGLE...CASCADE AND GREAT FALLS. TRAINED SPOTTERS REPORTED WINDS UP TO 50 MPH WITH THIS STORM. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4747 11080 4708 11161 4731 11190 4780 11132 TIME...MOT...LOC 2126Z 221DEG 38KT 4728 11164 $$
2 follow-up statements
828
WWUS55 KTFX 292147
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 PM MDT WED JUN 29 2011
MTC013-015-292215-
/O.CON.KTFX.SV.W.0018.000000T0000Z-110629T2215Z/
CASCADE MT-CHOUTEAU MT-
347 PM MDT WED JUN 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WEST CENTRAL CHOUTEAU AND NORTHERN CASCADE COUNTIES...
AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ULM...OR 11 MILES
SOUTHWEST OF GREAT FALLS...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VAUGHN...SUN PRAIRIE...STOCKETT...SAND COULEE...CENTERVILLE...
TRACY...BLACK EAGLE AND MALMSTROM AFB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL MONTANA.
LAT...LON 4747 11080 4742 11090 4719 11138 4741 11176
4770 11145 4770 11141 4772 11141 4780 11133
TIME...MOT...LOC 2147Z 221DEG 38KT 4745 11142
$$
MLS445
WWUS55 KTFX 292201
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
401 PM MDT WED JUN 29 2011
MTC013-015-292212-
/O.CAN.KTFX.SV.W.0018.000000T0000Z-110629T2215Z/
CASCADE MT-CHOUTEAU MT-
401 PM MDT WED JUN 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHOUTEAU AND
NORTHERN CASCADE COUNTIES IS CANCELLED...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL MONTANA.
LAT...LON 4747 11080 4742 11090 4719 11138 4741 11176
4770 11145 4770 11141 4772 11141 4780 11133
TIME...MOT...LOC 2202Z 221DEG 38KT 4757 11126
$$
MLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:59 PM MDT, 28 minutes earlier.
Area forecast discussion, Jun 29, 2:59 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 259 PM MDT WED JUN 29 2011 .DISCUSSION... THIS AFTERNOON THROUGH FRIDAY EVENING...LATEST SATELLITE/RADAR IMAGERY SHOWS THUNDERSTORMS...WITH SOME STRONG CELLS...DEVELOPING ACROSS PORTIONS OF SOUTHWEST MT FROM WEST OF DILLON TO NORTH OF HELENA. EXPECT STORMS WILL SPREAD INTO CENTRAL AND NORTH CENTRAL MT THROUGH THIS AFTN/EVE. FORECAST MODEL PARAMETERS STILL SHOWING VALUES FAVORABLE FOR SOME STORMS TO REACH SEVERE CRITERIA..HAIL OF 1 INCH OR GREATER AND WINDS OF 60 MPH OR GREATER...PRIMARILY ACROSS CENTRAL MT COUNTIES. ACTIVITY IS BEING DRIVEN BY MOISTURE AND INSTABILITY ASSOCIATED WITH AN UPPER LEVEL TROF CURRENTLY EXTENDING FROM WESTERN NV TO THE BC/WA COAST. THIS SYSTEM WILL CONTINUE TO MOVE EASTWARD TONIGHT BUT WILL STILL BE OVER SOUTHWEST AND PARTS OF CENTRAL MT TOMORROW. RESIDUAL MOISTURE AND INSTABILITY WILL BE SUFFICIENT TO GENERATE A BROAD AREA OF SHOWERS FROM LEWISTOWN TO DILLON THROUGH THURS NIGHT. A FEW THUNDERSTORMS ARE POSSIBLE THERE AS WELL BUT INSTABILITY WILL BE MUCH REDUCED FROM TODAYS CONDITIONS SO THERE WILL BE LESS THREAT OF STRONG TO SEVERE STORMS. THE ENTIRE SYSTEM FINALLY MOVES INTO THE DAKOTAS EARLY FRIDAY AND WILL BE FOLLOWED BY BROAD HIGH PRESSURE RIDGING...BRINGING A RETURN TO DRY CONDITIONS THAT WILL PERSIST THRU THE HOLIDAY WEEKEND. TEMPERATURES WILL COOL SIGNIFICANTLY TOMORROW AS A COOLER CANADIAN AIRMASS PUSHES INTO THE REGION WITH THE PASSING UPPER TROF. MOST LOCATIONS WILL ONLY REACH THE MID-UPPER 60S ON THURS AND CLIMB INTO THE LOW 70S ON FRIDAY. FINALLY...STRONG GRADIENT WINDS ACROSS PARTS OF SOUTHWEST MT HAVE CAUSED WINDS TO BE SUSTAINED AT 40 TO 50 MPH OVER HIGHER ELEVATIONS OF MADISON COUNTY. THIS HAS PROMPTED ISSUANCE OF A HIGH WIND WARNING FOR AREAS AROUND NORRIS HILL UNTIL 10 PM TONIGHT. WARANAUSKAS FRIDAY NIGHT THROUGH WEDNESDAY...OVERALL IT IS STILL LOOKING LIKE A RELATIVELY DRY PERIOD WITH TEMPERATURES GENERALLY ABOVE NORMAL. EARLY IN THE WEEKEND EXPECT WEST TO SOUTHWEST FLOW ALOFT WITH AN AIRMASS THAT HAS RELATIVELY LITTLE MOISTURE IN IT. SUNDAY MODELS ARE IN AGREEMENT IN MOVING A COLD FRONT THROUGH THE AREA. THERE IS SOME UNCERTAINTY WITH THE SPEED OF THE COLD FRONT. HAVE OPTED TO GO WITH A SLOWER MOVEMENT SO HAVE INCREASED HIGH TEMPERATURES ON SUNDAY..MAINLY OVER THE PLAINS. IT STILL LOOKS LIKE THERE WILL BE LITTLE MOISTURE WITH FRONT SO WILL CONTINUE WITH THE FORECAST OF ISOLATED THUNDERSTORMS OVER PORTIONS OF SOUTHWEST AND CENTRAL MONTANA. BEHIND THE COLD FRONT EXPECT COOLER TEMPERATURES MONDAY AND WILL CONTINUE WITH THE SAME PRECIPITATION FORECAST AS SUNDAY. THE GFS AND ECMWF MODELS DIVERGE IN THEIR SOLUTIONS TUESDAY AND WEDNESDAY. THE GFS HAS A COOLER NORTHWEST FLOW ALOFT WHILE THE ECMWF HAS AN UPPER RIDGE. THIS IS A FLIP FLOP FROM A COUPLE OF DAYS AGO WHEN THE ECMWF HAD NORTHWEST FLOW ALOFT AND THE GFS AN UPPER RIDGE. CHECK OF OTHER GUIDANCE FROM THE GFS POINTS TO AN UPPER RIDGE SO WILL LEAN TOWARDS THE WARMER ECMWF TEMPERATURES. AS FOR THE CHANCES OF PRECIPITATION TUESDAY AND WEDNESDAY WILL GO WITH VALUES A LITTLE LESS THAN CLIMATOLOGY AS MODELS ARE FORECASTING LITTLE IF ANY PRECIPITATION. BLANK && .AVIATION... UPDATED 1740Z. VFR CONDITIONS WILL DOMINATE THE FORECAST PERIOD FOR THE NEXT 24 HOURS. HOWEVER AFTERNOON SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AND MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. MAJOR AXIS OF DEVELOPMENT WILL REMAIN ALONG A LINE ROUGHLY FROM KHLN TO JUST SOUTH OF KHVR. THUNDERSTORM ACTIVITY WILL LIKELY DIMINISH AROUND SUNSET BUT SOME STORMS WILL PERSIST WELL AFTER SUNSET. THE SHOWERS WILL SLOWLY MOVE EASTWARD DURING THE OVERNIGHT PERIOD. SUK && .HYDROLOGY... COOLER TEMPERATURES THE NEXT 48 HRS WILL SLOW SNOW MELT RATES SLIGHTLY BU WARMER TEMPS THIS WEEKEND WILL INCREASE RATES AGAIN. RESERVOIRS ACROSS THE AREA REMAIN NEAR CAPACITY AND AS A RESULT MAY INCREASE THE AMOUNT OF WATER RELEASED AND SUBSEQUENT WATER LEVELS. && .PRELIMINARY POINT TEMPS/POPS... GTF 52 69 45 70 / 40 10 10 0 CTB 51 64 44 67 / 30 10 10 0 HLN 52 70 46 74 / 40 30 20 0 BZN 48 71 43 75 / 50 50 30 0 WEY 37 64 34 68 / 40 50 30 0 DLN 47 70 42 74 / 40 30 20 0 HVR 54 73 47 71 / 40 10 10 10 LWT 49 68 44 68 / 60 50 30 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING MADISON. && SHORT TERM...WARANAUSKAS LONG TERM...BLANK AVIATION...SUK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 29, 3:55 AM MDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 355 AM MDT WED JUN 29 2011 MTZ008-012-015-053-055-301000- BEAVERHEAD-CASCADE-MADISON-BROADWATER-GALLATIN- 355 AM MDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA THIS AFTERNOON AND EVENING. HAIL AND GUSTY WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN GREAT FALLS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY FOR POTENTIAL SEVERE WEATHER. MTZ009>011-013-014-044>052-054-301000- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-MEAGHER- 355 AM MDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA THIS AFTERNOON AND EVENING. HAIL AND GUSTY WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY FOR POTENTIAL SEVERE WEATHER.
In the hours before
Special weather statement, Jun 29, 1:50 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 150 PM MDT WED JUN 29 2011 MTZ014-292030- CENTRAL AND SOUTHERN LEWIS AND CLARK MT- 150 PM MDT WED JUN 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK COUNTY UNTIL 230 PM MDT... AT 145 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORM JUST WEST OF THE DIVIDE. THESE STORMS WILL AFFECT AREAS NEAR HELENA...WOLF CREEK...CANYON FERRY AND HOLTER LAKE BETWEEN 230 PM AND 400 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING A BRIEF PERIOD OF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH. ADDITIONALLY...THESE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. IF YOU ARE BOATING ON AREA LAKES...BE PREPARED TO RETURN TO SHORE...AND REMEMBER THAT LIGHTNING CAN STRIKE OVER 10 MILES AHEAD OF THE MAIN STORM SYSTEM. LAT...LON 4732 11225 4670 11166 4659 11220 4678 11251 TIME...MOT...LOC 1947Z 202DEG 28KT 4684 11234
Special weather statement, Jun 29, 1:58 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
158 PM MDT WED JUN 29 2011
MTZ052-292045-
JEFFERSON MT-
158 PM MDT WED JUN 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL
245 PM...
AT 155 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUTTE...MOVING NORTHEAST AT 25 MPH.
A STRONG THUNDERSTORM OVER BUTTE CONTINUES TO MOVE NORTHEAST AT
25 MPH...AND WILL AFFECT LOCATIONS ALONG INTERSTATE 15 FROM BUTTE TO
CLANCY THROUGH 3 PM...INCLUDING LOCATIONS NEAR BASIN...BOULDER AND
CLANCY.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE...WIND
GUSTS TO 50 MPH...AND OCCASIONAL LIGHTNING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4650 11196 4607 11188 4592 11242 4597 11245
4602 11245 4605 11249 4609 11248 4613 11253
4614 11253
TIME...MOT...LOC 1955Z 237DEG 23KT 4600 11252
BRUSDALocal storm report, Jun 29, 2:31 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 PM MDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL BOULDER 46.24N 112.12W
06/29/2011 M0.75 INCH JEFFERSON MT TRAINED SPOTTER
PENNY SIZED HAIL
&&
NJLLocal storm report, Jun 29, 2:32 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST 4 NNE MCALLISTER 45.50N 111.70W
06/29/2011 M61 MPH MADISON MT DEPT OF HIGHWAYS
61 MPH WIND GUST AT NORRIS HILL. NON THUNERSTORM
RELATED.
&&
BRUSDALocal storm report, Jun 29, 2:42 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND GST 11 SW BASIN 46.16N 112.43W
06/29/2011 M59 MPH JEFFERSON MT DEPT OF HIGHWAYS
59 MPH WIND GUST AT THE DOT SENSOR NEAR ELK PARK.
&&
BRUSDASpecial weather statement, Jun 29, 3:08 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 308 PM MDT WED JUN 29 2011 MTZ012-013-292200- CASCADE MT-CHOUTEAU MT- 308 PM MDT WED JUN 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHOUTEAU AND NORTHERN CASCADE COUNTIES UNTIL 400 PM MDT... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF CASCADE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREAT FALLS...BLACK EAGLE...ULM...VAUGHN...SUN PRAIRIE...SAND COULEE...CENTERVILLE... TRACY AND MALMSTROM AFB. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4780 11123 4743 11091 4722 11177 4742 11189 TIME...MOT...LOC 2108Z 237DEG 31KT 4740 11160 MLS
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:33 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Teton | 42 min |
| Jun 28, 6:48 PM MDT | Special Weather Statement | TFX | Pondera | 42 min |
| Jun 28, 6:54 PM MDT | Special Weather Statement | TFX | Chouteau | 51 min |
| Jun 28, 6:59 PM MDT | Special Weather Statement | TFX | Toole | 46 min |
| Jun 28, 7:17 PM MDT | Special Weather Statement | TFX | Chouteau | 58 min |
| Jun 28, 7:22 PM MDT | Special Weather Statement | TFX | Cascade | 23 min |
| Jun 28, 7:58 PM MDT | Special Weather Statement | TFX | Hill, Liberty, Toole | 47 min |
| Jun 28, 8:01 PM MDT | Special Weather Statement | TFX | Teton | 29 min |
| Jun 28, 8:14 PM MDT | Special Weather Statement | TFX | Chouteau | 31 min |
| Jun 28, 8:40 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 50 min |
| Jun 28, 9:29 PM MDT | Special Weather Statement | TFX | Blaine, Fergus | 46 min |
| Jun 29, 10:28 AM MDT | River Flood Warning | TFX | Gallatin | 4 days |
| Jun 29, 1:50 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 40 min |
| Jun 29, 1:58 PM MDT | Special Weather Statement | TFX | Jefferson | 47 min |
| Jun 29, 2:21 PM MDT | High Wind Warning | TFX | 6 hr | |
| Jun 29, 2:50 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson, Lewis and Clark, Meagher | 55 min |
| Jun 29, 3:08 PM MDT | Special Weather Statement | TFX | Cascade | 52 min |
| Jun 29, 3:31 PM MDT | Special Weather Statement | TFX | Pondera, Teton | 44 min |
| Jun 29, 4:00 PM MDT | Special Weather Statement | TFX | Chouteau | 45 min |
| Jun 29, 5:38 PM MDT | Areal Flood Warning | TFX | Madison | 9 days |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.